Alert archive / Alabama / Special Weather Statements in 2020

Special Weather Statement, NWS Birmingham, AL

July 12, 2020Pike County, Alabama

NWS Birmingham, AL issued this special weather statement at Jul 12, 2020, 5:21 PM CDT for Pike County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2020, 5:21 PM CDT (22:21 UTC)
Expired
Jul 12, 2020, 6:00 PM CDT
In force
39 min
Issued by
NWS Birmingham, AL

County Pike County, AL

The radar

The Ft Rucker radar (KEOX), 42 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2020-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2020-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-299 J/kg
Mixed-layer LCL
1793 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

108 
WWUS84 KBMX 122221
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
521 PM CDT Sun Jul 12 2020
 
ALZ049-050-122300-
Pike AL-Barbour AL-
521 PM CDT Sun Jul 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIKE AND
SOUTHWESTERN BARBOUR COUNTIES UNTIL 600 PM CDT...

At 521 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brundidge, moving southeast at 35 mph.

Winds around 40 mph will be possible with this storm.

Locations impacted include...
Brundidge, Clio, Doster, Tennille, Tarentum, Brundidge Municipal
Airport and Hamilton Crossroads.

LAT...LON 3165 8599 3181 8567 3162 8548 3162 8598
TIME...MOT...LOC 2221Z 308DEG 29KT 3175 8584 

$$

89^GSatterwhite

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:58 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 12, 3:58 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
358 PM CDT Sun Jul 12 2020

.SHORT TERM...
/Updated at 0955 AM CDT Sun Jul 12 2020/

Multiple lines of convection currently underway as the forecasted
moisture gradient and boundary builds south/southeast. The
unusual orientations stem from the axis of higher pwats, one
across Tennessee and the other in Central Mississippi. It is
likely after the initial line moves in from the west and weakens
that there will be some limited recovery, therefore, a large
portion of the northern CWA will see multiple rounds of
thunderstorms through this afternoon. As the day progresses,
should see these multiple lines congeal into a more southwest to
northeast oriented MCS as it progresses southeastward.

The severe weather threat remains as instability values are high
with steeper lapse rates and drier air aloft. Some hail and
higher wind gusts are the main threats through the afternoon and
early evening.

17/KLAWS

.LONG TERM...
/Updated at 0330 PM CDT Sun Jul 12 2020/

Tuesday through Sunday.

An upper trof will remain over the eastern U.S. and maintain a
relatively dry mid level air mass over Alabama Tuesday and
Wednesday. Slightly higher moisture near the south and southwest
periphery of the trof may allow for a few diurnal storms over the
southern counties. Drier air aloft will allow for mixing and
surface dewpoints will drop in the afternoon and keep heat indices
near or just below 100 degrees Tuesday and Wednesday. As the
upper ridge over the Southern Plains states expands eastward, it
will push the deeper moisture on the west side of the trof axis
into Alabama. This will produce more diurnal convection for the
period Thursday through Sunday. The increase in heat and humidity
will push heat indices back to near 105 degrees.

58/rose

&&

.FIRE WEATHER...

Shower and thunderstorm activity will continue into the evening
hours across the southern counties, with a small chance of showers
across the north. The rain should mostly be gone by midnight
tonight. Drier mid level air will overspread the area on Monday,
and only a slight chance of storms expected south of I-85.
Humidity values will slightly drop on Monday as northerly winds
7-12 mph ushers in a drier air mass. Ridging aloft will suppress
convective activity for all but the southern counties Tuesday and
Wednesday. As the upper ridge breaks down later in the week, rain
chances will increase. Minimum afternoon humidity values will
range from 35 to 45 percent each day.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     70  90  68  93  68 /  10  10   0   0   0
Anniston    71  90  69  93  69 /  10  10   0   0   0
Birmingham  72  92  71  93  72 /  10  10   0   0   0
Tuscaloosa  73  93  71  94  73 /  10  10   0  10  10
Calera      72  92  70  93  71 /  20  10   0  10   0
Auburn      71  91  71  93  71 /  30  20   0  10  10
Montgomery  73  93  73  95  74 /  30  20   0  10  10
Troy        73  93  73  94  74 /  40  20  10  20  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jul 12, 4:06 PM CDT, 1 hour 15 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
406 PM CDT Sun Jul 12 2020

ALZ011>015-017>050-140015-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
406 PM CDT Sun Jul 12 2020

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Severe thunderstorms are possible thru 7 PM this evening across the
southern half of Central Alabama. Damaging winds up to 60 mph will
be the primary threat, but large hail is also possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat indices may reach 105 degrees each afternoon Wednesday through
Saturday. Take extra precautions if spending time outdoors.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will needed
this afternoon and evening. Please follow all local, state, and CDC
guidelines in regards to travel.

In the hours before

Local storm report, Jul 12, 4:22 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
422 PM CDT SUN JUL 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     2 WSW JACKSON SHOALS    33.53N 86.13W
07/12/2020                   TALLADEGA          AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN NORTHERN TALLADEGA
            COUNTY NEAR LINCOLN AND TALLADEGA. TIME
            ESTIMATED BY RADAR.

&&
Local storm report, Jul 12, 4:27 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
427 PM CDT SUN JUL 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     TSTM WND DMG     1 WNW WINTERBORO        33.33N 86.22W
07/12/2020                   TALLADEGA          AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN NEAR ALPINE AND
            WINTERBORO. TIME ESTIMATED BY RADAR.

&&
Local storm report, Jul 12, 4:30 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
430 PM CDT SUN JUL 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     1 S SYLACAUGA MUNICIPAL 33.16N 86.31W
07/12/2020                   TALLADEGA          AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN NEAR SYLACAUGA. TIME
            ESTIMATED BY RADAR.

&&
Special weather statement, Jul 12, 4:48 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Birmingham AL
448 PM CDT Sun Jul 12 2020

ALZ044-046-049-122230-
Pike AL-Montgomery AL-Bullock AL-
448 PM CDT Sun Jul 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR PIKE AND SOUTHEASTERN MONTGOMERY
COUNTIES UNTIL 530 PM CDT...

At 447 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ansley, or 8 miles southeast of Meadville, moving southeast at 35
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Troy, Brundidge, Banks, Antioch, Linwood, Ansley, Troy Municipal
Airport, Troy University, Monticello, Orion, Josie, China Grove,
Sandfield and Mossy Grove.

LAT...LON 3189 8618 3195 8618 3207 8595 3184 8567
      3181 8567 3165 8599
TIME...MOT...LOC 2147Z 314DEG 30KT 3196 8608

89^GSatterwhite
Special weather statement, Jul 12, 4:58 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Birmingham AL
458 PM CDT Sun Jul 12 2020

ALZ046-048-050-122245-
Bullock AL-Russell AL-Barbour AL-
458 PM CDT Sun Jul 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BULLOCK...BARBOUR
AND SOUTHERN RUSSELL COUNTIES UNTIL 545 PM CDT...

At 458 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Boot Hill to near Comer to
near Fort Benning/lawson Army Air Fld. Movement was southeast at 45
mph.

Winds around 40 mph will be possible with these storms.

Locations impacted include...
Eufaula, Midway, Clayton, Louisville, Tyler Crossroads, Pickett,
Hawkinsville, Spring Hill, Blue Springs State Park, Osco, Richards
Crossroads, White Oak, Boot Hill, Gaino, Comer, Barbour County Public
Lake Dam, Texasville, Lakepoint Resort State Park, Millers Ford and
Perote.

LAT...LON 3222 8493 3222 8497 3220 8496 3213 8506
      3202 8505 3194 8508 3189 8513 3176 8513
      3177 8515 3174 8521 3170 8522 3171 8541
      3162 8542 3162 8548 3182 8567 3188 8566
      3188 8573 3194 8579 3233 8501 3226 8489
TIME...MOT...LOC 2158Z 313DEG 37KT 3192 8574 3203 8532 3229 8492

89^GSatterwhite
Special weather statement, Jul 12, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
521 PM CDT Sun Jul 12 2020

ALZ049-050-122300-
Pike AL-Barbour AL-
521 PM CDT Sun Jul 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIKE AND
SOUTHWESTERN BARBOUR COUNTIES UNTIL 600 PM CDT...

At 521 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brundidge, moving southeast at 35 mph.

Winds around 40 mph will be possible with this storm.

Locations impacted include...
Brundidge, Clio, Doster, Tennille, Tarentum, Brundidge Municipal
Airport and Hamilton Crossroads.

LAT...LON 3165 8599 3181 8567 3162 8548 3162 8598
TIME...MOT...LOC 2221Z 308DEG 29KT 3175 8584

89^GSatterwhite

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 9:03 AM CDTSpecial Weather StatementBMXMarion42 min
Jul 12, 9:07 AM CDTSpecial Weather StatementBMXLamar, Pickens23 min
Jul 12, 9:40 AM CDTSpecial Weather StatementBMXPickens35 min
Jul 12, 10:50 AM CDTSpecial Weather StatementBMXWinston40 min
Jul 12, 10:57 AM CDTSevere Thunderstorm WarningBMXWinston35 min
Jul 12, 11:18 AM CDTSevere Thunderstorm WarningBMXMarion57 min
Jul 12, 11:38 AM CDTSevere Thunderstorm WarningBMXWinston52 min
Jul 12, 11:48 AM CDTSevere Thunderstorm WarningBMXBlount57 min
Jul 12, 12:02 PM CDTAreal Flood AdvisoryBMXMarion, Winston3 hr
Jul 12, 12:09 PM CDTSevere Thunderstorm WarningBMXWalker66 min
Jul 12, 12:11 PM CDTSpecial Weather StatementBMXFayette, Lamar64 min
Jul 12, 12:25 PM CDTSevere Thunderstorm WarningBMXEtowah, St. Clair65 min
Jul 12, 12:29 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar61 min
Jul 12, 12:49 PM CDTSevere Thunderstorm WarningBMXJefferson, Walker56 min
Jul 12, 1:06 PM CDTSevere Thunderstorm WarningBMXCalhoun, Talladega54 min
Jul 12, 1:25 PM CDTSevere Thunderstorm WarningBMXShelby65 min
Jul 12, 1:45 PM CDTSpecial Weather StatementBMXBibb45 min
Jul 12, 1:57 PM CDTSpecial Weather StatementBMXClay48 min
Jul 12, 2:00 PM CDTSevere Thunderstorm WarningBMXSt. Clair, Talladega46 min
Jul 12, 2:05 PM CDTSpecial Weather StatementBMXCoosa55 min
Jul 12, 2:10 PM CDTSpecial Weather StatementBMXBibb, Greene, Hale50 min
Jul 12, 2:23 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Perry55 min
Jul 12, 2:25 PM CDTSevere Thunderstorm WarningBMXClay, Coosa, Talladega, Tallapoosa66 min
Jul 12, 2:40 PM CDTSpecial Weather StatementBMXRandolph35 min
Jul 12, 2:56 PM CDTSpecial Weather StatementBMXAutauga, Elmore49 min
Jul 12, 2:58 PM CDTSpecial Weather StatementBMXDallas, Perry, Sumter47 min
Jul 12, 3:01 PM CDTSpecial Weather StatementBMXTallapoosa44 min
Jul 12, 3:17 PM CDTSevere Thunderstorm WarningBMXChambers, Elmore, Lee, Macon, Tallapoosa58 min
Jul 12, 3:43 PM CDTSpecial Weather StatementBMXAutauga, Bullock, Elmore, Lowndes, Macon, Montgomery62 min
Jul 12, 3:49 PM CDTSevere Thunderstorm WarningBMXAutauga, Bullock, Elmore, Lowndes, Macon, Montgomery and 1 more60 min
Jul 12, 3:52 PM CDTSpecial Weather StatementBMXMacon, Russell68 min
Jul 12, 4:07 PM CDTSpecial Weather StatementBMXMarengo38 min
Jul 12, 4:48 PM CDTSpecial Weather StatementBMXPike42 min
Jul 12, 4:58 PM CDTSpecial Weather StatementBMXBarbour47 min

Nearby

Special Weather Statements in Alabama, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.